Connecticut, 2018

Winter Storm and Winter Weather in Connecticut, March 7 to 8, 2018

March 7 to 8, 2018 · NWS OKX · 8 events in 8 counties and zones

A strong low pressure system developed along the Middle Atlantic coast during the morning of Wednesday, March 7, 2018. The low tracked along the coast through the early morning hours on Thursday, March 8, 2018.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong low pressure system developed along the Middle Atlantic coast during the morning of Wednesday, March 7, 2018. The low tracked along the coast through the early morning hours on Thursday, March 8, 2018. The storm brought heavy wet snow, strong gusty winds, and even some thundersnow to southern Connecticut. Snowfall rates ranged from 1 to 3 inches per hour at times in the heaviest snow bands.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 6, 9:24 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 6, 9:24 PM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service New York NY
924 PM EST Tue Mar 6 2018

.SYNOPSIS...
A storm system will impact the area tonight through Wednesday
night. High pressure slowly builds to the south and west Thursday
through Saturday. Another area of low pressure may impact the
region late Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The fcst remains on track. As low pressure approaches the area,
expecting chances of snow to increase through the night. Looks
like areas west of the Hudson River could see snow developing
by around midnight, and by daybreak, snow should spread at least
eastward through SW CT and Western LI. Boundary layer
temperatures will marginally support a mix of rain and snow in
the city and adjacent areas at the onset, but with the expected
freezing level and wet-bulb zero heights, any rain in the mix
would likely be brief. Will go with the mention of all snow for
this period for now.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Low pressure to our west redevelops near the Mid-Atlantic coast and
moves NE, passing within Montauk late Wednesday night. The track of
the storm and PCPN amounts will be influenced in part by the timing
of when the 500mb low closes off to our south. At that point the
PCPN shield would expand NW from the center of the storm but
typically with a relatively sharp gradient from the axis of where
the heaviest PCPN amounts are to points N and W of it. The overall
trend has been for the upper low to close off sooner than what
models have shown yesterday, thus a consensus of the surface low
tracking closer to the coast.

With the storm tracking so close to us along with surface E-ENE
winds lasting at least into a portion of the afternoon, whether it
be boundary layer temps or temps aloft, what starts out as snow
therefore mixes with rain over coastal areas mainly Weds
aftn/evening. Parts of LI and SE CT even see a total changeover to
rain for some of the time. Wherever mixed rain and snow occurs,
there could be brief periods of sleet mixed in as well.

The heaviest PCPN falls during the afternoon to early evening hours
when snowfall rates of at least 1-2 inches per hour could occur.
PCPN should then end everywhere by daybreak on Thursday.

The track of the 700mb low and related dry-slot presents a challenge
to the QPF/snow totals. Fairly confident that it tracks somewhere
over the eastern half of the the tri-state area, so QPF totals have
been lowered more noticeably from the previous forecast in these
areas. Frontogenetic banding would most likely enhance QPF/snow
totals over the Lower Hudson Valley/NW zones.

Most of the warnings have been maintained with some areas downgraded
to an advisory. The only area without a winter weather headline
is Southeastern Suffolk County, however will go with a wind
advisory here for the day into early evening. This will be in
association with a low level jet passing through. Gusts 45-50
mph are expected.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The long term will be characterized by a continued blocking pattern
over the Northern Hemisphere. Cyclonic flow over the region through
Friday may lead to isolated rain/snow showers in a cool and mostly
cloudy regime. Model solutions differ in handling multiple pieces of
500 mb shortwave energy rotating on the backside of the departing
low into Saturday.

High pressure will then build to the south and west during the day
on Saturday as the upper low moves off the New England coast.
Despite the latest few runs backing off the next potential storm
system, did not want to go completely dry for the latter half of the
weekend into early next week as confidence in a suppressed solution
is low at this time.

Temperatures will average several degrees below normal through early
next week.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
***HIGH IMPACT WINTER STORM WEDNESDAY INTO WEDNESDAY NIGHT***

Low pressure will develop along the Middle Atlantic coast
tonight and rapidly deepen as it passes near the Long Island
coast on Wednesday.

VFR through this evening with conditions gradually deteriorating
overnight in developing light snow. Flight categories should
initially fall to MVFR and then IFR as visibilities and
ceilings lower. LIFR visibilities are likely in moderate to
heavy snow during the day on Wednesday. A rain/snow mix is
likely to develop across Long Island and could work its way
into the Long Island, NYC metro and southern Connecticut
terminals in the afternoon and evening. Precipitation should end
as all snow Wednesday evening.

Total snow accumulation across city terminals may vary due to
increasing potential for a mix with rain in the afternoon.
Highest confidence in precipitation type remaining all snow is
for the interior terminals (KHPN and KSWF). Snowfall rates 1-2
inches per hour are likely, with the longest duration of these
higher rates for the inland terminals.

Forecast snowfall amounts:

.KHPN/KSWF...10-15 inches
.KLGA/KEWR/KTEB...6-10 inches
.KJFK/KISP/KBDR/KGON...3-5 inches

SE winds under 10 kt will back E tonight and gradually increase.
ENE-NE winds on Wednesday become increasingly gusty, especially
in the late morning and afternoon.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Total snowfall 3-5 inches.

KLGA TAF Comments: Total snowfall 3-5 inches.

KEWR TAF Comments: Total snowfall 6-10 inches.

KTEB TAF Comments: Total snowfall 6-10 inches.

KHPN TAF Comments: Total snowfall 10-15 inches.

KISP TAF Comments: Total snowfall 3-5 inches.

.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.Wednesday evening...LIFR/IFR in snow and rain/snow mix at
coast. NE winds G25-30KT, especially near the coast.
.Late Wednesday night...Gradually improving conditions.
Diminishing winds.
.Thursday...VFR. W G20KT daytime.
.Friday...VFR. W-NW winds G20-25KT daytime.
.Saturday...VFR. W-NW winds G20KT.
.Sunday...Mainly VFR.

&&

.MARINE...
Sub-SCA winds tonight will increase Wednesday with the approach of
the coastal storm. Easterly winds will rapidly increase Wednesday to
gales for all waters by the afternoon with maximum gusts across
eastern ocean and Eastern Long Island, where wind gusts will reach
up to near 45 kt. Gales last into Wed evening for most waters but
will be more marginal for Western Long Island Sound and NY Harbor.
Winds subside overnight into Thursday to less than gale but gusts up
to 30 kt still expected with cold air advection late.

Regarding seas, they will remain elevated above 5 ft for the ocean
through Wednesday night. Long Island Sound too will likely reach SCA
for seas, reaching 5 to 6 ft Wednesday afternoon into Wednesday
evening with easterly fetch.

Low pressure continues to move away Thursday into Thursday night.
However there will be a prolonged period of Small Craft conditions
on the ocean waters as gusts remain around 20-30 kt with seas above
5 ft. Conditions will fall below SCA criteria on Sunday. Another
coastal low looks to impact the coastal waters Sunday into Monday
with SCA winds likely.

&&

.HYDROLOGY...
A significant precipitation event of 0.75 to 1.5 inches of liquid
equivalent is expected tonight through Wednesday night. No adverse
hydrologic impacts are anticipated - even in areas where the
precipitation falls in the form of rain.

&&

.TIDES/COASTAL FLOODING...
Long period easterly swells have maintained elevated waters
levels across the region, particularly along the southern bays
of LI and Queens. As a result, widespread minor coastal
flooding is expected along the vulnerable south shore bays of
SW Suffolk, Nassau and Southern Queens with tonight's high tide.

Developing gale force winds with an approaching coastal storm
on Wednesday is expected to cause widespread minor to locally
moderate coastal flooding around the times of high tide
Wednesday afternoon. Due to mentioned high tidal anomaly, there
widespread moderate coastal flooding is expected along the
southern bays of Western LI and Jamaica Bay. Gale force
easterly winds down the LI sound are expected to generate 3 to 6
ft seas, which will likely result in localized moderate impacts
along the western LI shoreline. Some damage to shoreline
structures is possible.

Winds shift to the NW for the late Wednesday night/early
Thursday morning high tide which should have water levels
subsiding, but residual surge and long period easterly swells
will likely maintain minor flooding impacts along the southern
and eastern bays of LI, Eastern LI Sound, and Jamaica Bay.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 4 AM EST Thursday for CTZ011-012.
     Coastal Flood Advisory from noon to 5 PM EST Wednesday for
     CTZ011-012.
     Coastal Flood Advisory from midnight Wednesday night to 6 AM
     EST Thursday for CTZ011-012.
     Winter Storm Warning until 4 AM EST Thursday for CTZ005>010.
     Coastal Flood Advisory from 2 PM to 5 PM EST Wednesday for
     CTZ009-010.
NY...Winter Weather Advisory until 4 AM EST Thursday for NYZ078>080-
     178-179.
     Coastal Flood Advisory from noon to 5 PM EST Wednesday for
     NYZ079-081.
     Coastal Flood Advisory from midnight Wednesday night to 6 AM
     EST Thursday for NYZ079>081-178-179.
     Winter Storm Warning until 4 AM EST Thursday for NYZ067>075-
     176-177.
     Coastal Flood Advisory from 11 AM to 2 PM EST Wednesday for
     NYZ074-075.
     Coastal Flood Advisory from 2 PM to 5 PM EST Wednesday for
     NYZ071-073-078-176-177.
     Coastal Flood Warning from 11 AM to 4 PM EST Wednesday for
     NYZ080-178-179.
     Coastal Flood Advisory until 3 AM EST Wednesday for NYZ080-178-
     179.
     Wind Advisory from 10 AM to 8 PM EST Wednesday for NYZ081.
NJ...Winter Storm Warning until 4 AM EST Thursday for NJZ002-004-
     006-103>108.
     Coastal Flood Advisory from 11 AM to 2 PM EST Wednesday for
     NJZ006-106-108.
MARINE...Gale Warning from 6 AM Wednesday to midnight EST Wednesday
     night for ANZ330-340-345-350-353-355.
     Gale Warning from 6 AM to 6 PM EST Wednesday for ANZ335-338.
     Small Craft Advisory until 6 AM EST Wednesday for ANZ350-353-
     355.

&&

SYNOPSIS...CB/JC
NEAR TERM...JMC/JC
SHORT TERM...JC
LONG TERM...CB
AVIATION...Goodman
MARINE...CB/JM
HYDROLOGY...CB/JC
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Mar 6, 3:55 PM EST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
355 PM EST Tue Mar 6 2018

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-072-071100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Eastern Passaic-Western Bergen-
Eastern Bergen-Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-New York (Manhattan)-
355 PM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ074-075-071100-
Hudson-Eastern Essex-Eastern Union-Richmond (Staten Island)-
Kings (Brooklyn)-
355 PM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM TO 2 PM EST
WEDNESDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-073-176-177-071100-
Southern Fairfield-Southern New Haven-Southern Westchester-Bronx-
Northern Queens-Northern Nassau-
355 PM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST
THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM TO 5 PM EST
WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-178-179-071100-
Southwestern Suffolk-Southern Queens-Southern Nassau-
355 PM EST Tue Mar 6 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM TO 4 PM EST
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
6 AM EST THURSDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Coastal Flood Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-NYZ079-071100-
Southern Middlesex-Southern New London-Northeastern Suffolk-
355 PM EST Tue Mar 6 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TO 5 PM EST
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
6 AM EST THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-071100-
Northwestern Suffolk-
355 PM EST Tue Mar 6 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 PM TO 5 PM EST
WEDNESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-071100-
Southeastern Suffolk-
355 PM EST Tue Mar 6 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TO 5 PM EST
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
6 AM EST THURSDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-345-350-353-355-071100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
355 PM EST Tue Mar 6 2018

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-071100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
355 PM EST Tue Mar 6 2018

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm, 3 winter weather. Local standard time, as filed.

Winter Storm, Northern Fairfield

When
March 7, 1:00 AM EST to March 8, 3:30 AM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Trained spotters, CoCoRaHS observers, and Amateur Radio reported 1 to 2 feet of snow. The highest totals were reported in New Fairfield and Newtown with 26.8 and 24.3 inches respectively. Trees and wires were brought down across the town of Ridgefield due to heavy wet snowfall and strong winds.

Winter Storm, Southern Fairfield

When
March 7, 2:00 AM EST to March 8, 2:00 AM EST
Where
Southern Fairfield forecast zone
Reported by
CoCoRaHS
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

CoCoRaHS observers, COOP Observers, and trained spotters reported 6 to 10 inches of snow. Strong winds brought down a tree and wires on Creeping Hemlock Drive in Norwalk. A large tree fell on a truck on southbound Merritt Parkway in Greenwich.

Winter Storm, Southern New Haven

When
March 7, 3:00 AM EST to March 8, 4:00 AM EST
Where
Southern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Trained spotters, CoCoRaHS observers, and the public reported 6 to 11 inches of snow. A large tree was uprooted along East Wharf Road in Madison.

Winter Storm, Northern New Haven

When
March 7, 3:30 AM EST to March 8, 4:00 AM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Trained spotters, CoCoRaHS observers, and social media reported 10 to 19 inches of snowfall. The highest snow totals occurred in Wolcott with 18.5 inches and Northford with 15.7 inches. Trees and power lines were also brought down due to the heavy wet snow and gusty winds.

Winter Storm, Northern Middlesex

When
March 7, 3:30 AM EST to March 8, 4:00 AM EST
Where
Northern Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

A trained spotter reported 9.0 inches of snow in Durham. The public reported 10.7 inches of snow in Ivoryton. Strong winds combined with the heavy wet snow to produce downed tree limbs and power lines.

Winter Weather, Southern Middlesex

When
March 7, 3:30 AM EST to March 8, 4:00 AM EST
Where
Southern Middlesex forecast zone
Reported by
CoCoRaHS
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Nearby CoCoRaHS observers in southern New London County reported 2 to 4 inches of snowfall.

Winter Weather, Southern New London

When
March 7, 4:00 AM EST to March 8, 4:00 AM EST
Where
Southern New London forecast zone
Reported by
CoCoRaHS
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

CoCoRaHS observers reported 2 to 4 inches of snow.

Winter Weather, Northern New London

When
March 7, 4:00 AM EST to March 8, 4:00 AM EST
Where
Northern New London forecast zone
Reported by
COOP Observer
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

A COOP observer, CoCoRaHS observers, and a trained spotter reported 3 to 6 inches of snowfall.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2018Every state in 2018This day in weather historyWarnings in Connecticut, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 744247, 744250, 744252, 744251, 744253, 744254, 744255, 744256.